After 3-5 years of continuous use of 1-dopa preparations for Parkinson's disease, 25%-50% of patients develop side-effects such as the "on-off" phenomenon and involuntary movements that markedly impair function. One cause of these manifestations is evidently a disturbance in the absorption of 1-dopa. We attempted to avoid this problem by using subcutaneous injections. Apomorphine is a rapid-acting dopamine agonist which causes a return from "off" to "on" within minutes. We present the results of a trial of subcutaneous injections of apomorphine in 22 Parkinsonian patients (12 males, 10 females) with severe motor fluctuations. During 5 days prior to the apomorphine all received Motilium (domperidone, 60 mg/d) to prevent nausea and vomiting. All were hospitalized initially to determine optimal dosage and to teach them the technique of self-injection. 2 to 4 mg of apomorphine were injected 1 to 3 times daily for 2 to 12 months. In 17 patients (80%) "off" periods were reduced without significant side-effects. Apomorphine seems to be effective, tolerable treatment for shortening 1-dopa induced "off" periods.